Tagged: Med side effects
Hi, My husband was diagnosed last December with MAC lung disease w/cavity. He has a 7cm hole in his lung from MAC. He has been on the meds (rifampin, azithromycin, ethambutol – and in the beginning when he was in the hospital Amikacin) the entire time and is getting so sick on them. He recently went off the meds for a week (because of: stomach issues, tired, nausea, dizziness) and then when he went back on them, he got a fever and felt horrible. He is now off them again until we go to the doctors Monday. He is so tired and dizzy all the time. He is 44 years old with no previous illnesses or underlying issues. The doctors have no idea how he got it. He owns a pool cleaning business – so chances are he might have gotten it from his work but because he was healthy before it doesn’t make any sense – and the doctors don’t know. We have two kids and he still has his business to run. He has gone down to part time but even then its a lot. We have a great doctor (we recently switched) who has done training at National Jewish and so we feel confident that we are getting great treatment. It seems that even the doctors don’t know what to do and that his case is extremely complicated. They tell you to take the meds and hopefully that works. He still has active MAC and its spreading from lung to lung. They will not do surgery to remove the cavity at this time until they are confident he has no MAC in his lungs. Are there any vitamins, herbs, therapies – or anything – that anyone else has tried to help alleviate the symptoms from the meds and from the MAC and to help with the extreme fatigue. Any info is helpful. Thanks.
I have cavitary disease also. I had a left lower lobe lung abscess drained in October 2018. Currently I’m on iv amikacin at home with a picc line. And oral rifampin, ethambutol, and zithromax. Side effects are horrible. Now my ID doc is having me go to a pulmonary doc to discuss possible lung resection. Has anyone else had surgery recommended? Any info or experience is greatly appreciated.